MAUDE Adverse Event Report: BALT USA HYBRID GUIDEWIRE

BALT USA HYBRID GUIDEWIRE
Model Number HYBRID1214D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "right mca aneurysm and a right m2 bifurcation aneurysm to be treated distal portion first and than proximal aneurysm.Radial access with new imperative care guide catheter that was kinked going up the mca.A pheonom plus was used inside guide and.035 wire to fix kink.After several attempts the issue could not be resolved and the physician did an exchange and put in a sheath with a wrist catheter and phenom plus inside.Once distal mca was accessed the physician went up with an sl-10 and a hybrid 1214 wire to access distal aneurysm.The anatomy was very tortuous and it was difficult to get distal and the phsycian said the 1214 hyrbid wire broke as he pulled it out.The wire was severed and he used a traxcess 14 to finish the case and treat the aneurysms." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference #5599 conclusion of investigation pending analysis from supplier, balt extrusion.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The product analysis was completed by supplier balt extrusion.Summary as follows: - we noted the device was returned without its primary and secondary packaging and no dispenser.- we noted the hybrid is in two parts - the proximal part it 160cm and the distal part is 40 cm.- we noted there doesn't seem to be any missing piece.Root cause of the reported issue cannot definitively be determined due to the damaged state of the returned device.Upon device return, we noted the hybrid was returned in two parts with the proximal part measuring 160cm and the distal part 40cm.Based on the complaint description and the returned device condition, the exact timing of when this damage occurred is unknown.However, damage to the guidewire may occur if overload of tensile stress is applied during retraction attempts from the microcatheter.Further review of the manufacturing records as well as our post market surveillance system (including complaints) was performed, which can be summarized by the following: review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number 00521953 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
HYBRID GUIDEWIRE
Common Device Name
HYBRID
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer (Section G)
BALT EXTRUSION
10 rue de la croix vigneron
montmorency, 95160
FR   95160
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key18066315
Report Number3014162263-2023-00066
Device Sequence Number7758902
Product Code MOF
UDI-Device Identifier00818053022784
UDI-Public(01)00818053022784(11)230329(17)280228(10)00521953
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHYBRID1214D
Device Lot Number00521953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown